iCliniq logo

Ask a Doctor Online Now

HomeAnswersAudiologytinnitusWill changing BP medication help with my tinnitus?

I have severe tinnitus for the past one month. Can this be due to the side effect of Amlodipine?

The following is an actual conversation between an iCliniq user and a doctor that has been reviewed and published as a Premium Q&A.

Medically reviewed by

Dr. Vinodhini J.

Published At August 23, 2020
Reviewed AtMay 19, 2023

Patient's Query

Hello doctor,

I have been suffering from tinnitus for the past one month. Sometimes mild and sometimes severe. I did a hearing test and the result is no hearing loss. I have an appointment with an ENT in two days to carry out more tests. However, I have been doing a bit of research so I have a few questions. I am currently on blood pressure medication (Amlodipine). Three months ago (two months before my tinnitus started), I increased my dosage from 5 mg to 10 mg (based on doctor's advice). Could that have contributed to my tinnitus? My blood pressure is under control, so I will reduce my dosage back to 5 mg, should I ask the doctor if I should try another BP medication for a while? I also did a blood test and the doctor said my red blood cells are slightly low, could that also be a factor in my tinnitus? I am 30 years old. I should not even be taking blood pressure medicines in the first place, but I guess I am prone to it because of my parents.

Hi,

Welcome to icliniq.com.

As there is no hearing loss evident in conventional hearing test, go for high-frequency audiometry and matching test. Which type of sound are you perceiving ringing or buzzing, pulse-like or noise type? Does it change with neck movement to the left and right. Tinnitus can be a side effect of this medication. Talk with your physician if possible change it or go for the alternative one. Breathing and relaxation exercises will help a bit. Avoid caffeinated drinks (tea, coffee, and cold drinks). Do not use earphones or loud music. Use resound tinnitus relief app on the speaker mode which will divert your mind from the internal tinnitus sound.

I hope this helps.

Patient's Query

Hi doctor,

I usually perceive a high pitch ringing noise. It is not pulse-like and does not change with head or neck movement. I already started relaxation, and meditation. Do you think supplements might be useful? I heard Zinc, B12 and certain supplements called Gingko biloba and Lipoflavonoid. Some people online have said that they have gotten reilef from them.

Hi,

Yes, Gingko biloba and vitamin B12 helps in this case. Audiovit can be used. Resound tinnitus relief app can be used on speaker mode, install it from play store .

Same symptoms don't mean you have the same problem. Consult a doctor now!

Dr. Satyabrata Panigrahi
Dr. Satyabrata Panigrahi

Audiology

Community Banner Mobile
By subscribing, I agree to iCliniq's Terms & Privacy Policy.

Read answers about:

amlodipinetinnitus

Ask your health query to a doctor online

Audiology

*guaranteed answer within 4 hours

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.

This website uses cookies to ensure you get the best experience on our website. iCliniq privacy policy